MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX STERILIZER 2-DR WITH DUO; STERRAD® EQUIPMENT

ADVANCED STERILIZATION PRODUCTS STERRAD® 100NX STERILIZER 2-DR WITH DUO; STERRAD® EQUIPMENT
Catalog Number 10104004
Medical Device Problem Code Device Emits Odor (1425)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A field service engineer was dispatched to the customer site.The catalytic converter, oil mist filter, and male connector tube were replaced to resolve the odor/smells issue.Unit meets specifications and was returned to service.The dhr was reviewed and no issues relating the failure mode were noted.The involved unit met manufacturer specifications at the time of release.(b)(4).
 
Event or Problem Description
A customer reported an event of a "hydrogen peroxide odor" or smell emitting from the sterrad® 100nx sterilizer.The customer also stated that the chemical indicator alarm in the room activated while a cycle was in progress.There was no report of any injuries or human reactions.The customer was advised to turn the unit off and leave the room.An asp field service engineer was dispatched to assess the unit onsite.This event is being reported as a malfunction report subsequent to a serious injury.
 
Additional Manufacturer Narrative
Asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis of the odor/smells issue, and system risk analysis (sra).Trending analysis of the odor/smells issue was reviewed within the past six months and no significant trend was observed.The sra shows the risk for exposure to toxic or corrosive material to be "low." the parts were not available for return and further analysis.The assignable cause of the odor/smells issue is the catalytic converter, oil mist filter, and male connector tube.The field service engineer replaced these parts and confirmed the sterrad® 100nx was restored to proper function after service.The issue was resolved at the customer facility.Asp will continue to track and trend this issue.Asp complaint ref #:(b)(4).

Brand Name
STERRAD® 100NX STERILIZER 2-DR WITH DUO
Common Device Name
STERRAD® EQUIPMENT
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
MDR Report Key8586850
Report Number2084725-2019-00871
Device Sequence Number16540839
Product Code MLR
UDI-Device Identifier10705037047598
UDI-Public10705037047598
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K071385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10104004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer05/24/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date05/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1026-1027-2013
Patient Sequence Number1